Aa
A
A
Close
Avatar_universal
Constant Constipation
I'm 24yrs old and I have used colon cleaners in the past with great success!  My bowel movements were large and 1-2 day.  The only medication I am using is Imipramine 25mg which is a mild antidepressant for my over active bladder symptoms prescribed by a Urologist.

Now the moment I stop using my colon cleansers I am unable to produce a normal bowel movement within 3 days, if i do have a movement its extremely tiny and worthless for the amount of squeezing I do.  I take fiber supplements 2x day but does not help.  I went to a gastroenterologist who diagnosed me with IBS and advise more fiber in my diet

The only way to clear out my constipation is by using Oxy Powder every 4-5 days

I dont know if I maybe have an obstruction in my intestine or that my intestines just wont contract by themselves to produce a bowel movement???  Anyone else with similar issues :(

Thanks
Cancel
2 Answers
Page 1 of 1
140029_tn?1393301742
yeah I'm trying to figure out anything and everything with my constipation/nausea..

couple of things you can try is mixing miralax directly with whatever fiber supplement you're using (full capfull and then back off a little bit until you get it right..).  it's safe long term.

I just tried colace and hated it but you can try that..start super slow..

Food intolerances to something cause constipation so for example lactose/gluten/wheat/soy can cause it so you might want to try eliminating those to see if you improve...dairy causes constipation.

another idea is to get your thyroid checked for hypothryroidsm.. you didn't mention you're having any fatigue but if all fails you could get that double checked just to make sure.

Everyone is different and I still can't figure out mine..even some people have success on zero fiber supplements *shrugs*
Comment
Cancel
140029_tn?1393301742
Comment
Comment
Submit Comment
Avatar_universal
A lot depends on how often you were using these colon cleansers.  If for a long time, your bowel may have become lazy, or has become dependent on them.  The more laxatives and colon cleansers you use,  the less work your colon has to do and becomes lazy.  I would not do these, at least for a while.  MIralax is an excellent product, is not a stimulant, and can be used as long as needed.  Be careful with the fiber as too much causes constipation.  It appears that the only thing that has changed is you not using the colon cleansers.  So, I would give it some time for your bowel to start working on it's own without the colon cleansers.  I have IBS and never use any of these products.  I figure something's gotta give, and eventually and it always does.  Try eating normally, lots of fluids, and give yourself time.  You don't have a blockage, as I have had so much experience with these with my son.  Don't keep straining to go, or you will be adding hemorrhoids to your list of problems.  I have never had luck with fiber supplements, try getting fiber with food instead.  I truly think it's the colon cleansers messing up your system.  
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Constant Constipation
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers
Avatar_m_tn
Blank
fntn
MI
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_n_tn
Blank
cnoevl21
144586_tn?1284669764
Blank
caregiver222
329165_tn?1443506417
Blank
Smiley2000
Australia
1530171_tn?1448133193
Blank
TheLightSeeker
London, ON